Illinois Journal of Mathematics

Some results on compact almost Ricci solitons with null Cotton tensor

A. Barros and I. Evangelista

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The aim of this paper is to prove that a compact almost Ricci soliton with null Cotton tensor is isometric to a standard sphere provided one of the following conditions associated to the Schouten tensor holds: the second symmetric function is constant and positive; two consecutive symmetric functions are non null multiple or some symmetric function is constant and the quoted tensor is positive.

Article information

Illinois J. Math., Volume 60, Number 2 (2016), 529-540.

Received: 16 April 2016
Revised: 29 December 2016
First available in Project Euclid: 11 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.) 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20] 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]
Secondary: 53C24: Rigidity results


Barros, A.; Evangelista, I. Some results on compact almost Ricci solitons with null Cotton tensor. Illinois J. Math. 60 (2016), no. 2, 529--540. doi:10.1215/ijm/1499760020.

Export citation


  • A. Barros, R. Batista and E. \bsuffixJr. Ribeiro, Rigidity of gradient almost Ricci solitons, Illinois J. Math. 56 (2012), 1267–1279.
  • A. Barros, R. Batista and E. \bsuffixJr. Ribeiro, Compact almost Ricci solitons with constant scalar curvature are gradient, Monatsh. Math. 174 (2014), no. 1, 29–39.
  • A. Barros and E. \bsuffixJr. Ribeiro, Some characterizations for compact almost Ricci solitons, Proc. Amer. Math. Soc. 140 (2012), 1033–1040.
  • A. Besse, Einstein manifolds, Springer, New York, 2008.
  • A. Brasil, E. Costa and E. \bsuffixJr. Ribeiro, Hitchin–Thorpe inequality and Kaehler metrics for compact almost Ricci soliton, Ann. Mat. Pura Appl. (4) 193 (2014), 1851–1860.
  • M. Brozos-Vázquez, E. García-Río and X. Valle-Regueiro, Half conformally flat gradient Ricci almost solitons, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 472, \bnumber20160043 (2016).
  • A. Caminha, On spacelike hypersurfaces of constant sectional curvature Lorentz manifolds, J. Geom. Phys. 56 (2006), no. 7, 1144–1174.
  • H.-D. Cao, Recent progress on Ricci soliton, Adv. Lectures Math. 11 (2009), 1–38.
  • G. Catino, L. Cremaschi, Z. Djadli, C. Mantegazza and L. Mazzieri, The Ricci–Bourguignon flow, Pacific J. Math. 287 (2017), 337–370.
  • A. Ghosh, Certain contact metrics as Ricci almost solitons, Results Math. 65 (2014), 81–94.
  • G. Hardy, J. E. Littlewood and G. Póyla, Inequalities, 2nd ed., Cambridge Mathematical Library, Cambridge, 1989.
  • Z. Hu, H. Li and U. Simon, Schouten curvature functions on locally conformally flat Riemannian manifolds, J. Geom. 88 (2008), 75–100.
  • G. Maschler, Almost soliton duality, Adv. Geom. 15 (2015), 159–166.
  • M. Obata, Conformal transformations of compact Riemannian manifolds, Illinois J. Math. 6 (1962), 292–295.
  • S. Pigola, M. Rigoli, M. Rimoldi and A. Setti, Ricci almost solitons, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) X (2011), 757–799.
  • R. Sharma, Almost Ricci solitons and K-contact geometry, Monatsh. Math. 175 (2014), 621–628.
  • F. Warner, Foundations of differentiable manifolds and Lie groups, Springer, New York, 1983.